Alert archive / Washington / Gale Warnings in 2017
Gale Warning 38, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 27, 2017, 2:22 AM PDT. It took effect at Apr 27, 2017, 4:35 AM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2017, 2:22 AM PDT (09:22 UTC)
- In effect from
- Apr 27, 2017, 4:35 AM PDT
- Expired
- Apr 28, 2017, 12:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
170 WHUS76 KSEW 270922 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 222 AM PDT THU APR 27 2017 PZZ131-132-271730- /O.CAN.KSEW.GL.W.0037.000000T0000Z-170427T1000Z/ /O.EXT.KSEW.SC.Y.0103.170427T0922Z-170427T2100Z/ /O.UPG.KSEW.GL.A.0022.170427T2100Z-170428T0700Z/ /O.NEW.KSEW.GL.W.0038.170427T2100Z-170428T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 222 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... ...GALE WARNING HAS ENDED THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND AND WAVES...WESTERLY WIND 15 TO 30 KNOTS RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON AND EVENING. WIND WAVES 2 TO 5 FEET BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-271030- /O.CAN.KSEW.SC.Y.0103.000000T0000Z-170427T1200Z/ PUGET SOUND AND HOOD CANAL- 222 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY HAS ENDED... THE SMALL CRAFT ADVISORY FOR PUGET SOUND HAS ENDED. $$ PZZ133-271730- /O.EXT.KSEW.SC.Y.0102.000000T0000Z-170428T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 222 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... * WINDS AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. HIGHEST WIND AND WAVES NEAR THE EASTERN STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-271730- /O.EXT.KSEW.SC.Y.0103.000000T0000Z-170428T0900Z/ ADMIRALTY INLET- 222 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES NEAR THE EASTERN STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-271730- /O.EXT.KSEW.SC.Y.0103.000000T0000Z-170428T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 222 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 10 TO 20 KNOTS RISING TO 15 TO 25 KNOTS THIS AFTERNOON AND EVENING. WIND WAVES 1 TO 3 FEET BUILDING TO 3 TO 5 FEET. * SWELL...WESTERLY NEAR 10 FEET SUBSIDING TO BELOW 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-271730- /O.EXT.KSEW.SC.Y.0103.000000T0000Z-170428T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 222 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-271600- /O.CON.KSEW.RB.Y.0019.000000T0000Z-170427T1600Z/ GRAYS HARBOR BAR- 222 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WAVES/SEAS...7 TO 9 FEET EXCEPT TEMPORARILY BUILDING TO 10 TO 12 FEET AROUND THE MORNING EBB CURRENT. * FIRST EBB...VERY STRONG...AROUND 545 AM THIS MORNING. * SECOND EBB...AROUND 615 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV
4 follow-up statements
255 WHUS76 KSEW 271135 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 435 AM PDT THU APR 27 2017 PZZ131-132-271945- /O.CAN.KSEW.SC.Y.0103.000000T0000Z-170427T2100Z/ /O.EXT.KSEW.GL.W.0038.170427T1135Z-170428T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 435 AM PDT THU APR 27 2017 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WIND AND WAVES...WESTERLY WIND 20 TO 35 KNOTS WITH WIND WAVES 3 TO 6 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-271600- /O.CON.KSEW.RB.Y.0019.000000T0000Z-170427T1600Z/ GRAYS HARBOR BAR- 435 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WAVES/SEAS...7 TO 9 FEET EXCEPT TEMPORARILY BUILDING TO 10 TO 12 FEET AROUND THE MORNING EBB CURRENT. * FIRST EBB...VERY STRONG...AROUND 545 AM THIS MORNING. * SECOND EBB...AROUND 615 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-271945- /O.CON.KSEW.SC.Y.0102.000000T0000Z-170428T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 435 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WINDS AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. HIGHEST WIND AND WAVES NEAR THE EASTERN STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-271945- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T0900Z/ ADMIRALTY INLET- 435 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES NEAR THE EASTERN STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-271945- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 435 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 10 TO 20 KNOTS RISING TO 15 TO 25 KNOTS THIS AFTERNOON AND EVENING. WIND WAVES 1 TO 3 FEET BUILDING TO 3 TO 5 FEET. * SWELL...WESTERLY NEAR 10 FEET SUBSIDING TO BELOW 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-271945- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 435 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
272 WHUS76 KSEW 271539 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 839 AM PDT THU APR 27 2017 PZZ110-271645- /O.CAN.KSEW.RB.Y.0019.000000T0000Z-170427T1600Z/ GRAYS HARBOR BAR- 839 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR HAS ENDED... $$ PZZ131-132-272345- /O.CON.KSEW.GL.W.0038.000000T0000Z-170428T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 839 AM PDT THU APR 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...WEST WIND RISING TO 25 TO 35 KT THIS AFTERNOON WITH WIND WAVES 4 TO 6 FT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-272345- /O.CON.KSEW.SC.Y.0102.000000T0000Z-170428T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 839 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WINDS AND WAVES...SOUTHWEST WIND 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-272345- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T0900Z/ ADMIRALTY INLET- 839 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-272345- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 839 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KT THIS AFTERNOON AND EVENING. WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-272345- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 839 AM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
885 WHUS76 KSEW 272138 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 238 PM PDT THU APR 27 2017 PZZ131-132-280545- /O.CON.KSEW.GL.W.0038.000000T0000Z-170428T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 238 PM PDT THU APR 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...WEST WIND 25 TO 35 KT WITH WIND WAVES 4 TO 6 FT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-280545- /O.CON.KSEW.SC.Y.0102.000000T0000Z-170428T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 238 PM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WINDS AND WAVES...SOUTHWEST WIND 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-280545- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T0900Z/ ADMIRALTY INLET- 238 PM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-280545- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 238 PM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-280545- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 238 PM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
844 WHUS76 KSEW 280327 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 827 PM PDT THU APR 27 2017 PZZ131-132-281130- /O.CON.KSEW.GL.W.0038.000000T0000Z-170428T0700Z/ /O.EXB.KSEW.SC.Y.0103.170428T0700Z-170428T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 827 PM PDT THU APR 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT FRIDAY. * WIND AND WAVES...WESTERLY WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-281000- /O.EXT.KSEW.SC.Y.0102.000000T0000Z-170428T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 827 PM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS..EASING LATE. WIND WAVES 2 TO 4 FEET...SUBSIDING LATE. HIGHEST WIND AND WAVES NEAR THE EASTERN STRAIT OF JUAN DE FUCA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-281000- /O.EXT.KSEW.SC.Y.0103.000000T0000Z-170428T1000Z/ ADMIRALTY INLET- 827 PM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS...EASING LATE. WIND WAVES 2 TO 4 FEET...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-281000- /O.EXT.KSEW.SC.Y.0103.000000T0000Z-170428T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 827 PM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS...EASING LATE. WIND WAVES 2 TO 4 FEET...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-281130- /O.CON.KSEW.SC.Y.0103.000000T0000Z-170428T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 827 PM PDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 26, 9:16 PM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Apr 26, 9:16 PM PDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
916 PM PDT Wed Apr 26 2017
.SYNOPSIS...A couple of weak upper level troughs along with
continuing onshore flow will keep skies mostly cloudy with scattered
showers through Thursday night. An upper level ridge will move
across the area Friday through Saturday for mainly dry conditions
and partly sunny skies. A weak cold front will bring a little rain
late Saturday afternoon and Saturday night, followed by scattered
post-frontal showers on Sunday. A weak upper level ridge may bring
mostly dry weather early next week.
&&
.SHORT TERM...Somewhat moist NW flow aloft continues tonight, as
does moist low level onshore flow. The highlight of the onshore flow
is high-end small craft advisory W winds through the Strait of Juan
de Fuca. This has been contributing to a convergence zone from
Everett to Seattle this afternoon. The PSCZ has retreated up over SW
Snohomish county at 830 PM but will probably slide SE across the N
part of King County this evening before weakening. Otherwise,
scattered showers just offshore continue to move inland over the
coast and SW interior due to the NW flow aloft and onshore flow.
This pattern will continue Thursday and Thursday night. A weak upper
level shortwave trough embedded in the NW flow will move over W WA
on Thursday, enhancing the shower activity, particularly in the
afternoon. The convergence zone is also expected to reform Thursday
afternoon. Most of the area will end up with scattered showers, but
the PSCZ will make showers more likely over central Puget Sound.
A somewhat broad moderate amplitude upper level ridge will move
closer to the PacNW on Friday, with the axis along 135W. NW flow
aloft will continue, but should be a little drier. Onshore flow will
be weaker. This should be enough to drop the showers from the
forecast Friday afternoon through at least Saturday morning.
Sunshine will be more prominent but temperatures will still be a
few degrees cooler than normal.
The GFS, NAM, and ECMWF are in fair agreement that a cold front will
reach the area late Saturday. The 12Z ECMWF and 00Z NAM are a little
faster, bringing light rain across the coast and N half of the
interior by late Saturday afternoon, then spreading rain across the
rest of W WA Saturday evening. The 18Z GFS is just a little slower.
It will be back to somewhat moist W flow aloft and onshore flow plus
convergence zone on Sunday. Kam
.LONG TERM...The GFS and ECMWF are in decent agreement that a broad
low amplitude upper level ridge will be offshore on Monday, then
will gain amplitude Tuesday and Wednesday as it moves inland over W
WA. Confidence is guarded for Monday since the models show a lot of
warm advection moving through the ridge in the strong W flow aloft.
This brings warm advection rain pretty close to W WA Monday through
Thursday, so it wouldn't take much change in the models to bring a
little more rain to the area. However, if it works out right we
could be getting a bit more vitamin D therapy along with highs in
the 60s. Kam
&&
.AVIATION...Moderate northwest flow aloft will weaken Thursday night
and Friday. Low level onshore flow will ease Thursday morning then
increase again during the afternoon and evening. Air mass moist and
weakly unstable with scattered showers. Cigs will become primarily
MVFR by later tonight and Thursday morning with VFR most areas by
Thursday afternoon. The Puget Sound convergence zone will remain
active, mainly north of SEA before dissipating Thursday morning.
KSEA...The convergence zone will likely remain north of the
terminal before dissipating Thursday morning. Southwest winds will
likely prevail 10-15 kt w/ gusts 25 kt easing to 8-12 kt later
tonight/Thursday morning. A wind shift to more north/northwesterly
is unlikely tonight, but is expected to occur Thursday afternoon. dtm
&&
.MARINE...Strong onshore flow will maintain gale or near gale force
winds in the central and eastern Strait tonight, easing to 25 kt or
less late tonight and Thursday morning. Another westerly surge of
wind may bring another round of gales to the same area later
Thursday afternoon/evening. Elsewhere, small craft winds all other
waters with onshore flow and winds easing for some areas Thursday
morning.
High pressure over the area will give light winds Saturday. A
front will reach the area Saturday night, with strong onshore flow
returning on Sunday. dtm
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory all waters.
Gale warning central and eastern Strait of Juan De Fuca through
late tonight.
Gale watch central and eastern Strait of Juan De Fuca Thursday
afternoon through Thursday evening.
&&
www.weather.gov/seattle
An illustrated version of this forecast discussion can be seen at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:55 PM PDT | Gale Watch | SEW | 5 hr | |
| Apr 26, 8:55 PM PDT | Small Craft Advisory for Rough Bar | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.